Home › Forums › Medical Experts › Advice on whether continuing Prednisone may have benefits in this situation › Reply To: Advice on whether continuing Prednisone may have benefits in this situation
June 21, 2019 at 5:58 pm
Gareth ParryMedical Expert
You have some features that suggest a possible diagnosis of multifocal motor neuropathy (MMN), sometimes referred to as Parry’s syndrome. You have a pure motor disorder that began in the hands and you deteriorated during treatment with steroids (prednisone). However, the symmetry of involvement and the more recent involvement of the legs would be unusual and are more in keeping with a motor-predominant variant of CIDP. Motor predominant CIDP can also deteriorate during steroid treatment. Both CIDP and MMN improve with IVIg. Regardless of the correct diagnosis I would definitely not continue with steroids. They are more convenient and a lot less expensive than IVIg but the fact that they caused deterioration once already makes it highly likely that they will do so again.
This advice is given based solely on the information provided through this website. Consultation with your neurologist is essential to to follow up on this advice.